Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Quasi-similar models for nilpotent operators


Authors: C. Apostol, R. G. Douglas and C. Foiaş
Journal: Trans. Amer. Math. Soc. 224 (1976), 407-415
MSC: Primary 47A65
DOI: https://doi.org/10.1090/S0002-9947-1976-0425651-0
MathSciNet review: 0425651
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Every nilpotent operator on a complex Hilbert space is shown to be quasi-similar to a canonical Jordan model. Further, the para-reflexive operators are characterized generalizing a result of Deddens and Fillmore.


References [Enhancements On Off] (What's this?)

  • [1] H. Bercovici, On the Jordan model of nilpotent operators, Private communication.
  • [2] H. Bercovici, C. Foiaş, and B. Sz.-Nagy, Compléments à l'étude des opérateurs de classe $ {C_0}$. III, Acta Sci. Math. (Szeged) 37 (1975), 313-322. MR 0394251 (52:15054)
  • [3] F. F. Bonsall and P. Rosenthal, Certain Jordan operator algebras and double commutant theorems (to appear). MR 0397433 (53:1292)
  • [4] J. A. Deddens and P. A. Fillmore, Reflexive linear transformations, Linear Algebra and Appl. 10 (1975), 89-93. MR 50 #10856. MR 0358390 (50:10856)
  • [5] R. G. Douglas, Banach algebra techniques in operator theory, Academic Press, New York, 1972. MR 50 #14335. MR 0361893 (50:14335)
  • [6] R. G. Douglas and C. Foiaş, Infinite dimensional versions of a theorem of Brickman-Fillmore, Indiana Univ. Math. J. 25 (1976), 315-320. MR 0407622 (53:11394)
  • [7] P. Rosenthal and H. Radjavi, Invariant subspaces, Springer-Verlag, Berlin and New York, 1974. MR 0367682 (51:3924)
  • [8] B. Sz.-Nagy and C. Foiaş, Harmonic analysis of operators on Hilbert space, Akad. Kiadó, Budapest, 1967; English rev. transl., North-Holland, Amsterdam; American Elsevier, New York; Akad. Kiadó, Budapest, 1970. MR 37 #778; 43 #947. MR 0275190 (43:947)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47A65

Retrieve articles in all journals with MSC: 47A65


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0425651-0
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society